Need help with Orlistat tablets!(6 Posts)
Hi all, I'm completely new to this so please forgive me and this will be quite long!
I've been on orlistat from my gp for 6 weeks now. In my first month I lost 11lb which I was chuffed with. My entire body and health felt incredible! I wasn't bloated, I felt fit, wasn't tired at all which for me is a huge thing. I got my next lot prescribe and things changed! These last two weeks I've began to feel sluggish and like my weight loss isn't really kicking in. I'm getting bloated easily and i just feel like I did before i began the pills. I have this stupid tendancy to weigh myself on every scale I can. I know it's wrong to. My scale and the docs are the same, my partner is a stone heavier and my mum's is 7lb heavier. Shall i just stick with what mine read as they are identical to the docs?
Anyway, another question last month (first month on pills) I was going to the toilet regularly after every meal, even if it was zero fat! I think the tablets just genuinely made things work for me much better but this month I'm only having one trip to the loo every 24hrs and it all just comes out at once. I have bad tummy cramps and then have to go to the loo quick. I haven't had any accidents at all or bad cramping before I'm on 120mg of it with every meal.
I guess I just feel like I'm taking steps back? Has this happened to anyone else or is it just my body getting use to them now and releasing the fat in one go instead of after every meal? I know all the while I take them they are effective but I just feel a bit uninspired and like I'm not going to lose anything this month at all and that makes me worry he won't allow me to go on them for a third month.
*I'm on a low fat diet, three meals a day and try to snack on fruit and healthier options. I do have a bad day here and there but we're not talking fast food/processed food all week, cream cakes, chocolate etc genuinely my diet is salads, meats, vegetables, fruit etc my exercise regime could be A LOT better but I'm slowly getting there. I walk everywhere so that helps but I'm limited as too much brings on my seizures AND I'm holding up some 36e's so you can only imagine
I'm 5'7, dress size 12-14 but my BMI is over weight. I began this journey at 13st7lb and am now 12st10lb/12st7lb.
I like to tell people I'm compressed as people refuse to believe I weigh as much as I do haha. Maybe I carry it well as I'm a little taller? Even my doctor was shocked when I stood on the scales.
So there we go, what are your stories? Is this normal to have a sluggish month? Any advice other than the obvious (obvious being, too much fat = a lot of oil and accidents etc)
Thank you so much
Can I ask why you were prescribed it in the first place? I have roughly the same stats as you and wouldn't think it necessary to take orlistat, I've had the same results just logging my food on MyFitnessPal and keeping to my calorie allowance everyday. If you're only eating what you say you're eating then tbh I'd say try without the pills for a week or two and see how much you lose.
You don't sound like an ideal candidate for it tbh with those stats. Can you just try the healthy eating without it?
My doctor and I agreed that it was worth trying and he was happy to give them to me as your BMI has to be over 25 I think and mine was 29 at the time. I have struggled with weight loss all my life, I only ever seem to lose weight if I'm very sick and can't eat.
I've tried for many years diets and exercise regimes with no outcome. An example of this was low fat diet like I'm on now, 40 mins daily of cardio and I maintained this for two months and lost about 2lb. I had many seizures as vigorous exercise tends to bring them on but I was adamant and the doc told me to calm down on the intense exercise, I do yoga, cycling and brisk walking now.
The doc has seen me since I was a teenager so he's seen me through my struggle with mental health, body issues and my weight loss problems etc we both agreed to try these tablets to see if we can kick start a weight loss
I'm happy to be given the chance to be on them, I just wanted to know if what I was feeling was normal for the second month?
Orlistat made me very ill and caused my liver levels to become abnormal
Join the discussion
Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.Register now »
Already registered? Log in with:
Please login first.